Discussions By Condition: Skin conditions

Help Please - feeling sorry for my Husband!

Posted In: Skin conditions 0 Replies
  • Posted By: Anonymous
  • April 2, 2010
  • 11:10 AM

My Husband got his first boil in december last year - a huge whopper on his **m - he went to the doc who told him it was quite bad and he ended up having to go to the emergency department and have is lanced and drained - it was an awful experience for him and it looked very painful. He had to have a full week off work as he couldn't sit down.
All the doctors kept going on about ingrown hairs and having better hygiene etc which just frustrated us because he is a very clean person - 2 showers per day - and he washes his hands a lot.
We hoped with the course of antibiotics it would clear up - it did but has left a small scar.
2 months later and he has had an breakout of them - he had one on his **m, one on the inner side of each thigh and even a big boil on his little finger!!!
He is very uncomfortable and I feel bad for him. He went to the doc who sent away a blood test but it came back with no problems.
He has seen a naturopath who gave him some herbal stuff to drink but it really hasn't made any difference. He is convinced it is some kind of symptom relating to his Irritable Bowel Syndrome - he is sensitive to some foods and bloats and gets tummy cramps sometimes.
He also says when his tummy is playing up he gets hot and cold sweats. He has been for tests for this before and was told it was just IBS and there wasn't much that could be done.

The naturopath has recommended he has a fructose malabsorption test and a lactose intolerance test but does anyone know if boils can actually be caused by problems with the digestive system? Or is it more than likely a Staph infection?
We have done the hot compresses, vinegar, antibiotics, squeezing them and NOT squeezing them but nothing seems to stop them from coming back.
All the natural at home remedies seem to be useless and inconvienient.
I have heard of something called 'draw out salve' which is like a tar but it is not available here (Australia) and it isn't really for getting rid of them for good anyway.

What should my Husband be asking the doctor for? Should he be requesting to see a specialist.

Thanks for reading, any help would be appreciated :-)

Reply Flag this Discussion
Thanks! A moderator will review your post and it will be live within the next 24 hours.

Signs of a Psoriasis Flare

Know the five types of psoriasis and how to spot flares.

How Diabetes Medications Affect Your Appetite

Newer diabetes treatments can suppress appetite and aid weight loss.

What to Do For Dry Mouth

Try these tips to get your salivary glands back into action.

The Painkiller – Constipation Connection

Constipation is a common side effect of opioid and narcotic pain medicines.

9 Signs of Sensitive Skin

Is it sensitive skin or something else?